MAUDE Adverse Event Report: MEDTEC LLC, DBA CIVCO RADIOTHERAPY REDIFOAM TWO-PART FOAMING AGENT

MEDTEC LLC, DBA CIVCO RADIOTHERAPY REDIFOAM TWO-PART FOAMING AGENT
Model Number MTFA41B
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user notified the fda via voluntary reporting forms, identified below, stating "after construction of the patient's body mold and simulation, therapists noticed redifoam mix was not hardening like it usually does (it dimpled to the touch).After roughly 24 hours, therapists noticed patient's body mold began to shrink and lose its form or shape which could cause misalignment of radiation treatment.A new simulation and body mold had to be created which could have caused a delay in the patient's cancer treatments." death or serious injury did not occur and would be likely to occur.Facility mdr numbers: (b)(4) - event date: (b)(6) 2022.(b)(4) - event date: (b)(6) 2022.(b)(4) - event date: (b)(6) 2022.(b)(4) - event date: (b)(6) 2022.(b)(4) - event date: (b)(6) 2022.(b)(4) - event date: (b)(6) 2022.
 
Additional Manufacturer Narrative
Poor expansion of an incorrect ratio of part a & part b is highly detectable by the user during the forming process as the material is soft and will have further shrunk prior to treatment, thus either causing difficulty of fitting patient or the patient not fitting back into the system.Patient mistreatment is unlikely due to the high detectability of the issue.However, for the redifoam with poor expansion to cause mistreatment the user would have to not detect the softness, due to under-reaction, use no other positioning devices, not perform patient position verification checks, and also be treating with hypo-fractionation.The user is highly likely to detect the redifoam is soft through touch or didn't properly expand prior to treatment as the patient would not fit into the previous formed unit, imaging of the patient would show misalignment and the likelihood of an adverse event occurring would be improbable due to the combination of events required.Therefore, due to the combination of events required, high detection, and low occurrence the risk is considered low and no reporting or field action is necessary.Civco rt is filing a corresponding mdr in response to filing by the user site.

Brand Name
REDIFOAM TWO-PART FOAMING AGENT
Common Device Name
REDIFOAM
Manufacturer (Section D)
MEDTEC LLC, DBA CIVCO RADIOTHERAPY
1401 8th street se
orange city IA 51041
Manufacturer (Section G)
MEDTEC LLC, DBA CIVCO RADIOTHERAPY
1401 8th street se
orange city IA 51041
Manufacturer Contact
alena newgren
1401 8th street se
orange city, IA 51041
3192586650
MDR Report Key15077839
Report Number1932738-2022-60001
Device Sequence Number17310376
Product Code IYE
UDI-Device Identifier00841439110904
UDI-Public00841439110904
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K951808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMTFA41B
Device Catalogue NumberMTFA41B
Device Lot NumberM160049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown